Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 65, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 12, 2017, 7:15 PM CDT for Reeves County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2017, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 12, 2017, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 131 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.3 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4198 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WUUS54 KMAF 130015
SVRMAF
TXC389-130100-
/O.NEW.KMAF.SV.W.0065.170413T0015Z-170413T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
715 PM CDT WED APR 12 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Central Reeves County in southwestern Texas...
* Until 800 PM CDT
* At 715 PM CDT, a severe thunderstorm was located 8 miles south of
Pecos, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pecos, Toyah Lake and Pecos Municipal Airport.
THIS INCLUDES Interstate 20 between mile markers 40 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Midland.
&&
LAT...LON 3144 10347 3142 10345 3143 10344 3143 10340
3141 10337 3142 10335 3141 10333 3142 10332
3131 10318 3123 10357 3131 10364
TIME...MOT...LOC 0015Z 253DEG 22KT 3129 10354
HAIL...1.00IN
WIND...60MPH
$$
441 follow-up statement
889
WWUS54 KMAF 130038
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
738 PM CDT WED APR 12 2017
TXC389-130100-
/O.CON.KMAF.SV.W.0065.000000T0000Z-170413T0100Z/
Reeves TX-
738 PM CDT WED APR 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL REEVES COUNTY...
At 738 PM CDT, a severe thunderstorm was located 8 miles south of
Barstow, or 9 miles southeast of Pecos, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Toyah Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Midland.
&&
LAT...LON 3141 10337 3142 10335 3141 10333 3142 10332
3131 10318 3126 10344 3136 10349
TIME...MOT...LOC 0038Z 253DEG 22KT 3133 10338
HAIL...1.00IN
WIND...60MPH
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:46 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 12, 6:46 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
646 PM CDT Wed Apr 12 2017
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Very challenging flight weather exists for most of the forecast
period. Widespread showers and thunderstorms are expected to
affect area terminals through much of tonight, with MVFR
conditions in heavy rain likely, and IFR conditions possible.
Small hail, lightning, and erratic gusty winds could accompany
storms. MVFR and potentially IFR conditions will follow in the
wake of storms into Thursday morning as southeasterly flow
continues, with slow improvement to VFR expected areawide by
around 18-19Z.
&&
.PREV DISCUSSION... /issued 139 PM CDT Wed Apr 12 2017/
DISCUSSION...
An active afternoon and evening of severe weather is underway as
storms have begun developing across the higher terrain of W TX and
SE NM. Copious amounts of low level moisture, along with strong
lift, instability, and shear will lead to a risk of severe
thunderstorms and flooding through the night. Please see the
mesoscale discussion that will follow shortly regarding today and
tonight's severe weather threat. Storms look likely to organize
into an MCS this evening and push east across the area bringing
widespread heavy rain. A Flash Flood Watch has been issued for
much of the area through Thursday morning. Look for widespread
rainfall amount of 1-2 inches with isolated higher amounts
possible.
The shortwave trough associated with these storms will move across
the area overnight. Storms will linger across the eastern Permian
Basin Thursday morning before redevelopment out west is possible
by afternoon. Strong surface heating along with moist, upslope
flow could lead to isolated severe storms in the higher terrain.
SW flow aloft will continue Friday into early next week bringing
with it more chances for showers and thunderstorms. We could see
storms develop across the area each afternoon as temperatures warm
well above normal and low level moisture remains in place. It
appears the next significant chance of rain will come Easter
Sunday as a stronger wave crosses the region. These storms will
again have the potential to be severe and contain locally heavy
rain.
Drier and much warmer conditions look to arrive by the middle of
next week as the upper flow flattens across the southern U.S.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 76 61 77 / 80 50 10 10
Carlsbad 59 80 59 86 / 70 30 10 20
Dryden 63 78 62 80 / 70 20 20 20
Fort Stockton 62 79 60 84 / 80 30 20 30
Guadalupe Pass 55 79 56 81 / 60 30 20 10
Hobbs 57 75 58 80 / 80 40 10 20
Marfa 55 79 54 83 / 70 30 30 20
Midland Intl Airport 60 76 61 78 / 80 40 10 10
Odessa 60 77 61 78 / 80 40 10 20
Wink 62 81 61 84 / 80 30 10 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through late tonight for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
TX...Flash Flood Watch through Thursday morning for Andrews-Borden-
Crane-Davis/Apache Mountains Area-Dawson-Ector-Gaines-
Glasscock-Guadalupe Mountains-Howard-Loving-Martin-Midland-
Mitchell-Pecos-Reagan-Reeves County and Upper Trans Pecos-
Scurry-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
&&Hazardous weather outlook, Apr 12, 1:43 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 143 PM CDT Wed Apr 12 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 143 PM CDT Wed Apr 12 2017 /1243 PM MDT Wed Apr 12 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong thunderstorms are possible across all of west Texas and southeast New Mexico this afternoon and tonight. Some of the storms may become severe, with large hail and damaging winds being the main threats. However a tornado or two cannot be ruled out, especially over southeastern New Mexico this afternoon and evening. Frequent lightning strikes will likely accompany storms, as will locally heavy rainfall and the potential for flash flooding, particularly this tonight when one or more thunderstorm complexes could form. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Strong, if not severe, storms will be possible each afternoon and evening from Thursday afternoon through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Apr 12, 6:12 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 612 PM CDT WED APR 12 2017 TXZ079-080-130000- Presidio Valley TX-Marfa Plateau TX- 612 PM CDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRESIDIO COUNTY UNTIL 700 PM CDT... At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near Big Bend Ranch State Park, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Presidio County. LAT...LON 2945 10403 2957 10418 2991 10389 2962 10380 TIME...MOT...LOC 2312Z 222DEG 21KT 2957 10405
Special weather statement, Apr 12, 6:13 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 613 PM CDT WED APR 12 2017 NMZ028-034-TXZ058-059-130000- Southern Lea County NM-Eddy County Plains NM-Loving TX- Reeves County and Upper Trans Pecos TX- 613 PM CDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY...SOUTH CENTRAL LEA...NORTHWESTERN REEVES AND NORTHERN LOVING COUNTIES UNTIL 700 PM CDT/600 PM MDT/... At 613 PM CDT/513 PM MDT/, Doppler radar was tracking a strong thunderstorm near Orla, moving northeast at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Orla and Slash Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && A severe thunderstorm watch remains in effect until 900 PM CDT/800 PM MDT/ for southeastern New Mexico...and western and southwestern Texas. LAT...LON 3163 10385 3172 10400 3225 10367 3201 10332 TIME...MOT...LOC 2313Z 223DEG 39KT 3178 10381 44
Local storm report, Apr 12, 6:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
642 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 2 NE CARLSBAD 32.42N 104.21W
04/12/2017 E0.88 INCH Eddy NM PUBLIC
&&
AMBER.HLUCHANLocal storm report, Apr 12, 6:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
652 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 10 SE BARSTOW 31.36N 103.28W
04/12/2017 E1.50 INCH Reeves TX STORM CHASER
&&
AMBER.HLUCHANLocal storm report, Apr 12, 7:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
702 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 E PLATEAU 31.06N 104.51W
04/12/2017 E1.25 INCH Culberson TX STORM CHASER
WIND DRIVEN HAIL. VISIBILITY DOWN TO 100-150 YARDS.
&&
AMBER.HLUCHANSpecial weather statement, Apr 12, 7:13 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 713 PM CDT WED APR 12 2017 TXZ060-067-068-130100- Crane TX-Ward TX-Winkler TX- 713 PM CDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WARD...SOUTHEASTERN WINKLER AND WESTERN CRANE COUNTIES UNTIL 800 PM CDT... At 712 PM CDT, Doppler radar was tracking a strong thunderstorm near Pyote, or 17 miles south of Wink, moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Monahans, Wickett, Thorntonville, Pyote, Monahans Sandhills State Park and Roy Hurd Memorial Airport. THIS INCLUDES Interstate 20 between mile markers 60 and 87. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && A severe thunderstorm watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3139 10320 3146 10327 3181 10295 3154 10270 TIME...MOT...LOC 0012Z 232DEG 33KT 3150 10317 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:13 PM CDT | Special Weather Statement | MAF | Ward | 47 min |
| Apr 12, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 42 min |
| Apr 12, 7:35 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 40 min |
| Apr 12, 8:13 PM CDT | Special Weather Statement | MAF | 47 min | |
| Apr 12, 8:15 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Apr 12, 8:22 PM CDT | Special Weather Statement | MAF | Reeves | 38 min |
| Apr 12, 8:44 PM CDT | Tornado Warning | MAF | Andrews | 31 min |
| Apr 12, 8:45 PM CDT | Special Weather Statement | MAF | Ward | 45 min |
| Apr 12, 8:47 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| Apr 12, 9:01 PM CDT | Special Weather Statement | MAF | 44 min | |
| Apr 12, 9:05 PM CDT | Areal Flood Advisory | MAF | Ward, Winkler | 3 hr |
| Apr 12, 9:08 PM CDT | Special Weather Statement | MAF | Jeff Davis | 52 min |
| Apr 12, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 36 min |
| Apr 12, 9:19 PM CDT | Special Weather Statement | MAF | Ward | 41 min |
| Apr 12, 9:42 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Martin | 48 min |
| Apr 12, 10:02 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Apr 12, 10:28 PM CDT | Special Weather Statement | MAF | 47 min | |
| Apr 12, 10:52 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 12, 11:18 PM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Gaines, Martin | 3 hr |
| Apr 12, 11:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| Apr 13, 12:26 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 64 min |
| Apr 13, 12:31 AM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| Apr 13, 12:39 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 51 min |
| Apr 13, 1:08 AM CDT | Special Weather Statement | MAF | Jeff Davis | 52 min |
| Apr 13, 1:09 AM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Apr 13, 1:29 AM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Apr 13, 2:14 AM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Apr 13, 2:35 AM CDT | Severe Thunderstorm Warning | MAF | Presidio | 40 min |
| Apr 13, 4:17 AM CDT | Special Weather Statement | MAF | Terrell | 58 min |
| Apr 13, 4:46 AM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Apr 13, 5:37 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.